Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 185, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 3, 2004, 6:30 PM CDT for Itawamba County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2004, 6:30 PM CDT (23:30 UTC)
- Expired
- Jul 3, 2004, 7:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Itawamba County, MS
The radar
The Columbus AFB radar (KGWX), 43 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:40 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 3, 3:40 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT SAT JUL 3 2004 .DISCUSSION... A VIGOROUS UPPER LOW IS NOW CROSSING THE MID MS VLY AND IS TRACKING NEWD TOWARD NRN IL. BANDS OF TSTMS HAVE DEVELOPED AROUND THIS SYSTEM...ESPECIALLY FROM THE GREAT LAKES TO THE OH VLY. SCT SHWRS/TSTMS HAVE RECENTLY DEVELOPED OVER SRN MO WITH ISOLATED ACTIVITY TO THE SOUTH. EXPECT ADDITIONAL DEVELOPMENT OF SCT TSTMS OVER AR THIS AFTERNOON MOVING EWD ACROSS OUR AREA THIS EVENING. SPC HAS SLIGHT RISK OF SVR FOR MAINLY ERN PARTS OF THE CWA. GENERALLY SPEAKING...THE RISK OF SVR IS DECREASING WITH TIME OVER OUR CWA AND INCREASING OVER THE OH VLY. A BROAD SUBTROPICAL HIGH WILL EXPAND ACROSS THE SE STATES SUNDAY. PLENTY OF MOISTURE AND INSTABILITY WILL REMAIN OVER THE CWA BUT NO TRIGGER TO PRODUCE ANY MORE THAN AN ISOLATED PM TSTM. SINCE POPS WILL BE LESS THAN 15 PERCENT SUNDAY...WILL KEEP THAT DAY DRY. WARMER TEMPS AND DEWPOINTS SUNDAY WILL CREATE HEAT INDICES BETWEEN 100 AND 105 DEG F. A POTENTIAL MCS MAY DEVELOP WELL TO THE NW LATE SUNDAY NIGHT AND PROVIDE A SMALL CHC SHWRS/TSTMS DURING THE PERIOD. THE CHANCE OF TSTMS MAY BE UP A NOTCH WED-THU DUE TO A STALLED FRONTAL BOUNDARY TO THE NORTH. OTHERWISE...SUMMERLIKE CONDITIONS ARE EXPECTED WITH WARM TEMPS AND LOW CHCS OF MAINLY PM TSTMS. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && SWC
Hazardous weather outlook, Jul 3, 3:50 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 350 PM CDT SAT JUL 3 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-041100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 350 PM CDT SAT JUL 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE WEATHER MAINLY EAST OF A DYERSBURG...MEMPHIS AND CLARKSDALE LINE. A STORM SYSTEM MOVING ACROSS THE MIDDLE MISSISSIPPI RIVER VALLEY WILL DRAG A SURFACE TROUGH THROUGH THE AREA THIS EVENING. SCATTERED THUNDERSTORMS ARE POSSIBLE AHEAD OF THIS BOUNDARY. A FEW STORMS COULD BECOME SEVERE OVER PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE MOST FAVORABLE TIME FOR SEVERE WEATHER WILL BE BETWEEN 6 PM AND 10 PM. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE WEEK...BUT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
In the hours before
Special weather statement, Jul 3, 5:58 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 558 PM CDT SAT JUL 3 2004 MSZ006-009-016-017-032345- ITAWAMBA MS-LEE MS-PRENTISS MS-TISHOMINGO MS- 558 PM CDT SAT JUL 3 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ITAWAMBA...LEE...PRENTISS AND TISHOMINGO COUNTIES. A BROKEN LINE OF STRONG THUNDERSTORMS WERE LOCATED FROM BOONEVILLE TO 9 MILES SOUTHWEST OF EVERGREEN AT 558 PM CDT...MOVING NORTHEAST AT 10 MPH. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED...HOWEVER DOWNBURST WINDS ASSOCIATED WITH THE THUNDERSTORMS COULD REACH AS HIGH AS 50 MPH. PEOPLE IN ITAWAMBA...LEE...PRENTISS AND TISHOMINGO COUNTIES... INCLUDING THE CITIES OF BOONEVILLE...FULTON AND IUKA...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:04 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 26 min |
| Jul 3, 6:34 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 26 min |
| Jul 3, 4:39 AM CDT | Flash Flood Warning | MEG | Clay | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.